Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Dentist   »  

Painful swollen area from top lip to bottom of nose, taken Zyrtec and steroid shot for allergy. Could ulcer be the cause of the swelling?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I went to the doctor because I had a painful swollen area from the top lip to the bottom of the nose. He said it didn't look like an infection but an allergic reaction, so he gave me a steroid shot and I am to take Zyrtec. That was 2 days ago and it is still painful and swollen but now I it appears that the area that attaches the lip to the upper gum has an ulcer. Could that be the cause of the swelling, etc.?
Posted Tue, 17 Jul 2012 in Dental Health
Answered by Dr. Ketan Vagholkar 52 minutes later
Thanks for writing in.
Yes the cause of the swelling described by you is the ulcerated area. Steroid is not the treatment for an infected raw area or I would not treat my patient that way.The very fact it is painful suggests the presence of infection as well. The cause of the ulcer needs to be ascertained. The appearance and physical examination findings can give a lead to the possible diagnosis. Specific treatment can be commenced only after determining the cause for the ulceration. I would suggest to switch to a different doctor meanwhile you can take simple pain killer. This is not a good idea if you have kidney disease or peptic ulcer disease.
I hope this answers your query.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor